Daily Care, Insulin


My nephew’s blood sugar drops very low for a couple of days, then goes up, so he needs insulin. Tests have not explained why he has this repeating pattern. What are your thoughts?

From: Bangalore, India

My nephew was diagnosed with diabetes in October 2014 and was prescribed insulin, which he was taking three times a day. In August 2015, he experienced hypoglycemia and insulin was stopped. After three days, his sugar level shot up to 500 mg/dl [27.8 mmol/L] so he was given insulin. His sugar dropped to 20 mg/dl [1.1 mmol/L], after which his insulin was stopped. He then was given tablets which did not help. Every third day, he goes into hypoglycemia in the evening for two days then his sugar shoots up to 400 to 500 mg/dl [22.2 to 27.8 mol/L] with or without medicine. We have done nearly all tests, including DOTA scans, MRI, and MODY test without any conclusive results. What are your thoughts?

Anaheim 2018

Register Now

Check out CWD Faculty member, Gary Scheiner’s recent FFL presentation with helpful information on managing blood sugars during exercise

Read Now
advertisement

Just diagnosed, my adult son takes insulin for breakfast, lunch, and dinner, but what should he do for evening/dinner insulin if he has a late breakfast and lunch, skips dinner?

Read

For my son’s Omnipod, what duration of insulin action (DIA) do you recommend?

Read

My daughter is on MDI, a CGM. She gets morning Lantus, is sometimes high when school ends in the early afternoon. Should I be doing more? Should we try to get a pump? We are in Curacao, have limited access to a doctor.

Read

Recently diagnosed, we keep reducing our toddler’s insulin to prevent lows. If we continue to reduce it, might this stress his remaining pancreatic function?

Read

My three-year-old was just diagnosed. At what age should I begin to teach her gradually how to take of her diabetes?

Read

Show Related Questions from Daily Care

Show Related Questions from Insulin

Top